Texas, 2009Hail and Damaging Wind in Texas, February 1 to 2, 2009
February 1 to 2, 2009 · NWS LCH · 5 events in 3 counties and zones
Scattered thunderstorms, including some supercells, developed across southeast Texas during the afternoon on February 1st and continued into the early morning hours on February 2nd. Several reports of large hail were received with one report of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms, including some supercells, developed across southeast Texas during the afternoon on February 1st and continued into the early morning hours on February 2nd. Several reports of large hail were received with one report of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 1, 10:59 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 1, 10:59 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1059 AM CST SUN FEB 1 2009
.UPDATE...
SCATTERED SHOWERS ARE SPREADING NE ACRS THE AREA THIS MORNING.
RADAR MOSAIC INDICATING A BREAK IN THE PRECIPITATION TO THE
SW...BUT EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP LATER
THIS AFTERNOON. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS
SHORTWAVE MOVING ACRS THE AREA WITH A 110 TO 120 KNOT JET ENTERING
THE WRN GULF. AT THE SFC...COLD FRONT EXTENDS ACRS CENT OK INTO
WRN TX. AHEAD OF THE FRONT...SRLY WINDS CONTINUE TO USHER IN
WARMER AIR AND MOISTURE. TEMPS AT 16Z RANGE FM LOWER 60S SWRN
ZONES TO MID 50S CENT LA. CURRENT ZONES LOOK TO BE ON TRACK WITH
HIGHS REACHING THE UPPER 60S AND CHC POPS OVER LAND INCREASING TO
LIKELY OVER THE CSTL WATERS WHERE BETTER DYNAMICS EXIST. ONLY
CHANGES WERE TO HOURLY TEMP AND DEWPOINT GRIDS IN KEEPING WITH
CURRENT TRENDS...BUT SEE NO NEED TO UPDATE TEXT PRODUCTS THIS
MORNING. 24
&&
.PREV DISCUSSION... /ISSUED 425 AM CST SUN FEB 1 2009/
DISCUSSION...
PATCHES OF LIGHT RAIN ARE MOVING OUT OF THE COASTAL WATERS AND
FALLING ACROSS THE COASTAL COUNTIES OF SOUTHEAST TEXAS AND
PARISHES OF SOUTHERN LOUISIANA. THIS MOISTURE IS MOVING UP FROM
THE SOUTH TEXAS COAST AROUND THE BACKSIDE OF A HIGH PRESSURE AREA
ANCHORED OVER THE FLORIDA PENINSULA.
SHOWERS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH DURING THE EARLY MORNING HOURS ON MONDAY. SHOWERS WILL
INCREASE IN AREA COVERAGE DURING THE AFTERNOON HOURS TODAY WITH
ISOLATED THUNDERSTORMS POSSIBLE ALONG AND SOUTH OF THE I-10
CORRIDOR. TEMPERATURES WILL BE A BIT COOLER THAN YESTERDAY DUE TO
CLOUD COVER AND RAIN COOLED AIR.
DRIER AIR TO SPILL IN BEHIND THE FRONT MONDAY AFTERNOON WITH A
COOL DRY WORK WEEK ON TAP.
LAKE CHARLES RECORDED THE SECOND DRIEST JANUARY WITH .41 INCHES OF
RAINFALL. RECORDS DATE BACK TO 1893. THE DRIEST JANUARY OCCURRED
IN 1928 WITH .37 INCHES.
BEAUMONT REPORTED THE FIFTH DRIEST JANUARY WITH .74 INCHES OF
RAINFALL. RECORDS DATE BACK TO 1915. 1928 WAS BEAUMONTS DRIEST
JANUARY WITH .17 INCHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 67 51 59 38 64 / 50 60 30 0 0
KBPT 68 50 60 37 66 / 50 60 30 0 0
KAEX 66 46 55 33 62 / 40 60 40 0 0
KLFT 67 51 59 37 63 / 50 60 50 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 1, 3:40 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 AM CST SUN FEB 1 2009
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-020945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
340 AM CST SUN FEB 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED RAIN SHOWERS THIS MORNING WITH SHOWERS AND ISOLATED
THUNDERSTORMS LATER THIS AFTERNOON AHEAD OF A COLD FRONT THAT
WILL MOVE THROUGH DURING THE OVERNIGHT HOURS TONIGHT. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAIN ENDING BY THE NOON HOUR ON MONDAY WITH DRIER AIR FILTERING
IN DURING THE AFTERNOON HOURS. DRY AND COOL FOR THE REST OF THE
WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
K. KUYPER
Thunderstorm Wind, Jefferson
- When
- February 1, 1:50 PM CST
- Where
- Jefferson County, 1.27 mi W of Gillburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.134, -94.191
Power lines blown down near Highway 105 and Major Drive. Reported by TV station in Beaumont.
Hail, Orange
- When
- February 1, 3:15 PM CST
- Where
- Orange County, Vidor
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.120, -94.020
The public reported penny to nickel size hail in Vidor.
Hail, Orange
- When
- February 1, 3:38 PM CST
- Where
- Orange County, Vidor
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.120, -94.020
Golfball size hail fell in Vidor. Reported by KBMT-TV.
Hail, Orange
- When
- February 1, 4:10 PM CST
- Where
- Orange County, 2.43 mi SW of Mauriceville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.193, -93.896
Nickel size hail occurred at the intersection of Highway 12 and Farm-to-Market Road 1136.
Hail, Newton
- When
- February 2, 3:15 AM CST
- Where
- Newton County, 4.78 mi SSE of Trout Creek
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.560, -93.780
Penny size hail fell 10 miles southeast of Kirbyville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 11, 2009$5.0 million · 8 events
- Drought in Texas, February 1 to 28, 2009$790,000 · 18 events
- Drought in California, February 1 to 28, 2009$50,000 · 1 event
- Drought in Texas, February 1 to 28, 200924 events
- Drought in Oklahoma, February 1 to 28, 200922 events
- Drought in Wisconsin, February 1 to 28, 200916 events
- Drought in Texas, February 1 to 28, 200915 events
- Drought in California, February 1 to 28, 200911 events
- Drought in Texas, February 1 to 28, 20098 events
- Drought in Hawaii, February 1 to 28, 20098 events
- Heavy Snow in Alaska, February 1 to 3, 20097 events
- Hail in Texas, February 1, 2009$6,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156625, 156620, 156622, 156623, 156624.